Q. My hepatitis E result is 9. 4 u/ml with yellow eyes. Please suggest medication.

Answered by
Dr. Kapil Gupta
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 25, 2020

Hello doctor,

I am 16 years old. My eyes were yellow, ALT level was 226, Hepatitis E result was 9.4 u/ml. I went to a gastroenterologist for checking and he prescribed me few medicines Siliver, Sulvorid, Dexxoo. In the follow up he prescribed me Ipride. After taking that medicine I am having loose motion and feeling cold now.

#

Hello,

Welcome to icliniq.com.

From your symptoms and your test reports (attachment removed to protect patient identity), it looks like you have viral hepatitis, particularly hepatitis E. Viral hepatitis affects your liver cells and causes their inflammation which can lead to dysfunction in the normal functioning of the liver. The disease can vary from being self-limiting to highly fulminant. Hepatitis E has been known to lead to fulminant hepatitis which has quite a high mortality.

The course of infection has two phases, the prodromal phase, and the icteric phase.

Prodromal-phase symptoms include myalgia, arthralgia, fever, anorexia, nausea, vomiting, weight loss, dehydration, and right upper quadrant pain.

Icteric-phase symptoms may last days to several weeks and include jaundice (yellowish discoloration of skin and eyes), dark urine, light-colored stools, itching (pruritus).

I would request to see a doctor and get admitted as soon as possible for further evaluation. Your liver enzymes have to be monitored regularly along with pt/INR (prothrombin time) report to see whether liver is synthesizing the clotting enzymes well.

Now coming to the treatment. Acute hepatitis E in immunocompetent persons usually only requires symptomatic treatment, as almost all of them are able to clear the virus spontaneously. The acute illness may result in anorexia, nausea, and vomiting, predisposing patients to dehydration. These symptoms tend to be worse in the afternoon or evening. Patients should attempt to ingest significant calories in the morning. As they improve, frequent small meals may be better tolerated. Hospitalization should be considered for patients with dehydration. Ribavirin an antiviral drug is reserved for people who worsen.

You can continue taking Dexxoo (Dexlansoprazole). Stop Ipride (Itopride Hcl) if it causes loose stools. Eat light food and drink plenty of fluids. Take tablet Paracetamol 500 for fever. Consult a doctor immediately if you think your condition is worsening.

I hope this helps.


Was this answer helpful?

 | 


Related Questions:
Please suggest a medicine for jaundice.

Avoid fried and fatty foodstuffs completely ... Reduction of physical activity reduces metabolic demands of liver and increases the renal perfusion ... You can take tablet Liv52 (Read full

Will using face blackhead extractor in salon cause HIV or hepatitis?

And I am worried now if I could get hepatitis or HIV if they did not clean it between the clients ... If instruments are not properly sterilized and if the blood of any patient who has hepatitisRead full

Should we opt abortion when mother is infected from HEV during pregnancy?

There is no need for the abortion as HEV (hepatitis E virus) does not cross the placenta, but you need to have a close follow up for the pregnancy ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What are the causes of red urine?

Query: Hi doctor, Two years ago, I got chicken pox. Later, I started taking lots of oil items. As a consequence, I got jaundice. Exactly a year ago, I took a few tests and everything was under control except direct bilirubin level 0.4. Seven months later, whenever I urinated in the morning the color of my ...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As content published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.